Steroid-induced osteoporosis: Are your asthmatic patients at risk?

Catherine B. Niewoehner, Dennis E. Niewoehner

Research output: Contribution to journalReview articlepeer-review

7 Scopus citations

Abstract

Asthmatic patients who rely on long-term, high-dose corticosteroid therapy are at increased risk for osteoporosis. The use of low-dose inhaled corticosteroids may be safe enough not to require special assessment of bone loss or preventive measures. However, evidence is lacking on the risks of long-term use of higher doses. Regardless of dose, all patients given long- term systemic corticosteroids should be carefully examined and, if necessary, treated for bone loss.

Original languageEnglish (US)
Pages (from-to)79-91
Number of pages13
JournalPostgraduate medicine
Volume105
Issue number3
DOIs
StatePublished - Mar 1999

Fingerprint

Dive into the research topics of 'Steroid-induced osteoporosis: Are your asthmatic patients at risk?'. Together they form a unique fingerprint.

Cite this